November  2018, 38(11): 5537-5576. doi: 10.3934/dcds.2018244

Large data global regularity for the classical equivariant Skyrme model

1. 

Department of Mathematics, University of Rochester, Rochester, NY 14627, USA

2. 

Department of Mathematics, University of Maryland, College Park, MD 20742, USA

* Corresponding author: Dan-Andrei Geba

Received  November 2017 Revised  May 2018 Published  August 2018

This article is concerned with the large data global regularity for the equivariant case of the classical Skyrme model and proves that this is valid for initial data in $H^s \times H^{s-1}(\mathbb{R}^3)$ with $s>7/2$.

Citation: Dan-Andrei Geba, Manoussos G. Grillakis. Large data global regularity for the classical equivariant Skyrme model. Discrete and Continuous Dynamical Systems, 2018, 38 (11) : 5537-5576. doi: 10.3934/dcds.2018244
References:
[1]

J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin, 1976, Grundlehren der Mathematischen Wissenschaften, No. 223.

[2]

P. Bizoń, T. Chmaj and A. Rostworowski, Asymptotic stability of the skyrmion, Phys. Rev. D, 75 (2007), 121702, 5 pp. doi: 10.1103/PhysRevD.75.121702.

[3]

J. Bourgain and D. Li, On an endpoint Kato-Ponce inequality, Differential Integral Equations, 27 (2014), 1037-1072. 

[4]

Y. Cho and T. Ozawa, Sobolev inequalities with symmetry, Commun. Contemp. Math., 11 (2009), 355-365.  doi: 10.1142/S0219199709003399.

[5]

M. Creek, Large-Data Global Well-Posedness for the (1+2)-Dimensional Equivariant Faddeev Model, Thesis (Ph. D.)–University of Rochester. 2014, arXiv: 1310.4708.

[6]

M. CreekR. DonningerW. Schlag and S. Snelson, Linear stability of the Skyrmion, Int. Math. Res. Not. IMRN, (2017), 2497-2537.  doi: 10.1093/imrn/rnw114.

[7]

D.-A. Geba and M. G. Grillakis, An Introduction to the Theory of Wave Maps and Related Geometric Problems, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2017.

[8]

D.-A. GebaK. Nakanishi and S. G. Rajeev, Global well-posedness and scattering for Skyrme wave maps, Commun. Pure Appl. Anal., 11 (2012), 1923-1933.  doi: 10.3934/cpaa.2012.11.1923.

[9]

M. Gell-Mann and M. M. Lévy, The axial vector current in beta decay, Nuovo Cimento (10), 16 (1960), 705-726.  doi: 10.1007/BF02859738.

[10]

L. Grafakos and S. Oh, The Kato-Ponce inequality, Comm. Partial Differential Equations, 39 (2014), 1128-1157.  doi: 10.1080/03605302.2013.822885.

[11]

L. Hörmander, Lectures on Nonlinear Hyperbolic Differential Equations, vol. 26 of Mathématiques & Applications (Berlin) [Mathematics & Applications], Springer-Verlag, Berlin, 1997.

[12]

L. V. Kapitanskiǐ and O. A. Ladyzhenskaya, The Coleman principle for finding stationary points of invariant functionals, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 127 (1983), 84-102. 

[13]

D. Li, Global wellposedness of hedgehog solutions for the ($3+1$) Skyrme model, 2012, Preprint, arXiv: 1208.4977.

[14]

D. Li, On Kato-Ponce and fractional Leibniz, 2016, Preprint, arXiv: 1609.01780.

[15]

N. S. Manton and P. M. Sutcliffe, Topological Solitons, Cambridge Monographs on Mathematical Physics, Cambridge University Press, Cambridge, 2004. doi: 10.1017/CBO9780511617034.

[16]

J. B. McLeod and W. C. Troy, The Skyrme model for nucleons under spherical symmetry, Proc. Roy. Soc. Edinburgh Sect. A, 118 (1991), 271-288.  doi: 10.1017/S0308210500029085.

[17]

B. Opic and A. Kufner, Hardy-type Inequalities vol. 219 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, 1990.

[18]

J. Shatah, Weak solutions and development of singularities of the $\rm SU(2)$ $σ$-model, Comm. Pure Appl. Math., 41 (1988), 459-469.  doi: 10.1002/cpa.3160410405.

[19]

T. H. R. Skyrme, A non-linear field theory, Proc. Roy. Soc. London Ser. A, 260 (1961), 127-138.  doi: 10.1098/rspa.1961.0018.

[20]

T. H. R. Skyrme, Particle states of a quantized meson field, Proc. Roy. Soc. Ser. A, 262 (1961), 237-245.  doi: 10.1098/rspa.1961.0115.

[21]

T. H. R. Skyrme, A unified field theory of mesons and baryons, Nucl. Phys., 31 (1962), 556-569.  doi: 10.1016/0029-5582(62)90775-7.

[22]

W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162.  doi: 10.1007/BF01626517.

[23]

N. Turok and D. Spergel, Global texture and the microwave background, Phys. Rev. Lett., 64 (1990), 2736-2739.  doi: 10.1103/PhysRevLett.64.2736.

[24]

W. W.-Y. Wong, Regular hyperbolicity, dominant energy condition and causality for Lagrangian theories of maps, Classical Quantum Gravity, 28 (2011), 215008, 23pp. doi: 10.1088/0264-9381/28/21/215008.

show all references

References:
[1]

J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin, 1976, Grundlehren der Mathematischen Wissenschaften, No. 223.

[2]

P. Bizoń, T. Chmaj and A. Rostworowski, Asymptotic stability of the skyrmion, Phys. Rev. D, 75 (2007), 121702, 5 pp. doi: 10.1103/PhysRevD.75.121702.

[3]

J. Bourgain and D. Li, On an endpoint Kato-Ponce inequality, Differential Integral Equations, 27 (2014), 1037-1072. 

[4]

Y. Cho and T. Ozawa, Sobolev inequalities with symmetry, Commun. Contemp. Math., 11 (2009), 355-365.  doi: 10.1142/S0219199709003399.

[5]

M. Creek, Large-Data Global Well-Posedness for the (1+2)-Dimensional Equivariant Faddeev Model, Thesis (Ph. D.)–University of Rochester. 2014, arXiv: 1310.4708.

[6]

M. CreekR. DonningerW. Schlag and S. Snelson, Linear stability of the Skyrmion, Int. Math. Res. Not. IMRN, (2017), 2497-2537.  doi: 10.1093/imrn/rnw114.

[7]

D.-A. Geba and M. G. Grillakis, An Introduction to the Theory of Wave Maps and Related Geometric Problems, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2017.

[8]

D.-A. GebaK. Nakanishi and S. G. Rajeev, Global well-posedness and scattering for Skyrme wave maps, Commun. Pure Appl. Anal., 11 (2012), 1923-1933.  doi: 10.3934/cpaa.2012.11.1923.

[9]

M. Gell-Mann and M. M. Lévy, The axial vector current in beta decay, Nuovo Cimento (10), 16 (1960), 705-726.  doi: 10.1007/BF02859738.

[10]

L. Grafakos and S. Oh, The Kato-Ponce inequality, Comm. Partial Differential Equations, 39 (2014), 1128-1157.  doi: 10.1080/03605302.2013.822885.

[11]

L. Hörmander, Lectures on Nonlinear Hyperbolic Differential Equations, vol. 26 of Mathématiques & Applications (Berlin) [Mathematics & Applications], Springer-Verlag, Berlin, 1997.

[12]

L. V. Kapitanskiǐ and O. A. Ladyzhenskaya, The Coleman principle for finding stationary points of invariant functionals, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 127 (1983), 84-102. 

[13]

D. Li, Global wellposedness of hedgehog solutions for the ($3+1$) Skyrme model, 2012, Preprint, arXiv: 1208.4977.

[14]

D. Li, On Kato-Ponce and fractional Leibniz, 2016, Preprint, arXiv: 1609.01780.

[15]

N. S. Manton and P. M. Sutcliffe, Topological Solitons, Cambridge Monographs on Mathematical Physics, Cambridge University Press, Cambridge, 2004. doi: 10.1017/CBO9780511617034.

[16]

J. B. McLeod and W. C. Troy, The Skyrme model for nucleons under spherical symmetry, Proc. Roy. Soc. Edinburgh Sect. A, 118 (1991), 271-288.  doi: 10.1017/S0308210500029085.

[17]

B. Opic and A. Kufner, Hardy-type Inequalities vol. 219 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, 1990.

[18]

J. Shatah, Weak solutions and development of singularities of the $\rm SU(2)$ $σ$-model, Comm. Pure Appl. Math., 41 (1988), 459-469.  doi: 10.1002/cpa.3160410405.

[19]

T. H. R. Skyrme, A non-linear field theory, Proc. Roy. Soc. London Ser. A, 260 (1961), 127-138.  doi: 10.1098/rspa.1961.0018.

[20]

T. H. R. Skyrme, Particle states of a quantized meson field, Proc. Roy. Soc. Ser. A, 262 (1961), 237-245.  doi: 10.1098/rspa.1961.0115.

[21]

T. H. R. Skyrme, A unified field theory of mesons and baryons, Nucl. Phys., 31 (1962), 556-569.  doi: 10.1016/0029-5582(62)90775-7.

[22]

W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162.  doi: 10.1007/BF01626517.

[23]

N. Turok and D. Spergel, Global texture and the microwave background, Phys. Rev. Lett., 64 (1990), 2736-2739.  doi: 10.1103/PhysRevLett.64.2736.

[24]

W. W.-Y. Wong, Regular hyperbolicity, dominant energy condition and causality for Lagrangian theories of maps, Classical Quantum Gravity, 28 (2011), 215008, 23pp. doi: 10.1088/0264-9381/28/21/215008.

[1]

Ruifeng Zhang, Nan Liu, Man An. Analytical solutions of Skyrme model. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 2201-2211. doi: 10.3934/dcdss.2016092

[2]

Dan-Andrei Geba, Kenji Nakanishi, Sarada G. Rajeev. Global well-posedness and scattering for Skyrme wave maps. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1923-1933. doi: 10.3934/cpaa.2012.11.1923

[3]

Zhen Lei, Yi Zhou. BKM's criterion and global weak solutions for magnetohydrodynamics with zero viscosity. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 575-583. doi: 10.3934/dcds.2009.25.575

[4]

Christian Pötzsche. Nonautonomous continuation of bounded solutions. Communications on Pure and Applied Analysis, 2011, 10 (3) : 937-961. doi: 10.3934/cpaa.2011.10.937

[5]

Stephen Schecter, Bradley J. Plohr, Dan Marchesin. Computation of Riemann solutions using the Dafermos regularization and continuation. Discrete and Continuous Dynamical Systems, 2004, 10 (4) : 965-986. doi: 10.3934/dcds.2004.10.965

[6]

Yingshan Chen, Mei Zhang. A new blowup criterion for strong solutions to a viscous liquid-gas two-phase flow model with vacuum in three dimensions. Kinetic and Related Models, 2016, 9 (3) : 429-441. doi: 10.3934/krm.2016001

[7]

Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete and Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439

[8]

Liuyang Yuan, Zhongping Wan, Qiuhua Tang. A criterion for an approximation global optimal solution based on the filled functions. Journal of Industrial and Management Optimization, 2016, 12 (1) : 375-387. doi: 10.3934/jimo.2016.12.375

[9]

André Vanderbauwhede. Continuation and bifurcation of multi-symmetric solutions in reversible Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 359-363. doi: 10.3934/dcds.2013.33.359

[10]

Taige Wang, Dihong Xu. A quantitative strong unique continuation property of a diffusive SIS model. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1599-1614. doi: 10.3934/dcdss.2022024

[11]

Konstantina Trivisa. Global existence and asymptotic analysis of solutions to a model for the dynamic combustion of compressible fluids. Conference Publications, 2003, 2003 (Special) : 852-863. doi: 10.3934/proc.2003.2003.852

[12]

Sainan Wu, Junping Shi, Boying Wu. Global existence of solutions to an attraction-repulsion chemotaxis model with growth. Communications on Pure and Applied Analysis, 2017, 16 (3) : 1037-1058. doi: 10.3934/cpaa.2017050

[13]

Jinkai Li, Edriss Titi. Global well-posedness of strong solutions to a tropical climate model. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4495-4516. doi: 10.3934/dcds.2016.36.4495

[14]

Yukio Kan-On. Global bifurcation structure of stationary solutions for a Lotka-Volterra competition model. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 147-162. doi: 10.3934/dcds.2002.8.147

[15]

Youssef Amal, Martin Campos Pinto. Global solutions for an age-dependent model of nucleation, growth and ageing with hysteresis. Discrete and Continuous Dynamical Systems - B, 2010, 13 (3) : 517-535. doi: 10.3934/dcdsb.2010.13.517

[16]

Shijin Ding, Qiang Du. The global minimizers and vortex solutions to a Ginzburg-Landau model of superconducting films. Communications on Pure and Applied Analysis, 2002, 1 (3) : 327-340. doi: 10.3934/cpaa.2002.1.327

[17]

Qian Zhao, Bin Liu. Global generalized solutions to the forager-exploiter model with logistic growth. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021273

[18]

Huanyao Wen, Changjiang Zhu. Remarks on global weak solutions to a two-fluid type model. Communications on Pure and Applied Analysis, 2021, 20 (7&8) : 2839-2856. doi: 10.3934/cpaa.2021072

[19]

Pietro-Luciano Buono, Daniel C. Offin. Instability criterion for periodic solutions with spatio-temporal symmetries in Hamiltonian systems. Journal of Geometric Mechanics, 2017, 9 (4) : 439-457. doi: 10.3934/jgm.2017017

[20]

Sili Liu, Xinhua Zhao, Yingshan Chen. A new blowup criterion for strong solutions of the compressible nematic liquid crystal flow. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4515-4533. doi: 10.3934/dcdsb.2020110

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (176)
  • HTML views (129)
  • Cited by (2)

Other articles
by authors

[Back to Top]